Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 125, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 8, 1999, 5:26 PM CDT for Goodhue County, Minnesota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 1999, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 8, 1999, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:40 PM CDT | Hail 0.75 | Roscoe, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 082228 RRA SVRMSP MNC049-082300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES-CHANHASSEN MN 526 PM CDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN TWIN CITIES-CHANHASSEN MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOODHUE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 600 PM CDT * AT 526 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHWEST OF ZUMBROTA...MOVING EAST AT 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ZUMBROTA WANAMINGO GOODHUE PINE ISLAND BELLECHESTER LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM.. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:05 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 8, 2:05 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 205 PM CDT THU JUL 8 1999 THE FORECAST PROBLEM IN THE SHORT TERM IS SEVERE WEATHER POTENTIAL FOR MN. CLOUD HAVE HINDER SOLAR HEATING THIS AFTERNOON. ATMOSPHERE STILL REMAINS RELATIVELY CAPPED OVER THE SOUTHWEST. EXPECT THIS AREA OVER WEST CENTRAL AND SOUTHWEST MN TO BE MAIN AREA OF CONCERN. SFC TEMPS HAVE WARMED INTO THE UPPER 80S TO LOWER 90S OVER SW CORNER OF THE STATE. CLOUDS HAVE HELD TEMPS IN THE 70S OVER THE REST OF SOUTHERN MN. THE MAIN THREAT FOR ANY SEVERE WEATHER...BOW ECHO OR DAMAGING WINDS AND LARGE HAIL. WL CONTINUE TO MONITOR THE SITUATION. MEANWHILE...UPPER LEVEL TROUGH SWINGING THRU ON FRIDAY. SHOULD BE ENOUGH MOISTURE AND INSTABLITY TO GENERATE WIDELY TO SCATTERED SHOWERS ON FRIDAY. WL LEAVE A SMALL POP. DRY FRIDAY NIGHT AND SATURDAY. TEMPERATURES REMAINS ON THE COOL SIDE WITH NIGHTTIME LOWS IN THE 50S AND DAYTIME HIGHS MAINLY IN THE 70S. .MSP...NONE. JVM
In the hours before
Special weather statement, Jul 8, 3:25 PM CDT, 2 hours 1 minute before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT THU JUL 8 1999 THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. SOME CITIES IN MINNESOTA INCLUDED IN THE OUTLOOKED AREA ARE ST CLOUD...TWIN CITIES... WILLMAR...LITTLE FALLS AND RED WING. IN WISCONSIN...BALSAM LAKE...RICE LAKE...CHIPPEWA FALLS...EAU CLAIRE AND MENOMONIE ARE INCLUDED. A SLIGHT RISK OF SEVERE STORMS IS INDICATED FOR THE REST OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. THE MAIN THREAT FROM ANY SEVERE STORMS ARE LARGE HAIL AND DAMAGING WINDS. THERE COULD ALSO BE A FEW ISOLATED TORNADOES AS WELL. LATE THIS AFTERNOON...A LOW PRESSURE AREA WAS LOCATED OVER WEST CENTRAL MINNESOTA WITH A COLD FRONT TRAILING SOUTHWARD INTO EASTERN NEBRASKA. THE AIRMASS AHEAD OF THIS FRONT WAS QUITE MOIST AND UNSTABLE. CLOUD COVER HAS LIMITED SOMEWHAT THE THREAT AT THIS TIME. HOWEVER...A STRONG PUSH OF COOLER AIR ALOFT WILL HELP TRIGGER MORE WIDESPREAD THUNDERSTORMS THIS EVENING OVER MUCH OF CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. THIS LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST INTO THE GREAT LAKES AND LOWER MISSISSIPPI RIVER VALLEY BY FRIDAY MORNING. CIVIL EMERGENCY MANAGERS AND WEATHER SERVICE SPOTTERS ARE ADVISED TO BE PREPARE FOR QUICK ACTIVATION. JVM
Special weather statement, Jul 8, 3:25 PM CDT, 2 hours 1 minute before
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT THU JUL 8 1999 THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. SOME CITIES IN MINNESOTA INCLUDED IN THE OUTLOOKED AREA ARE ST CLOUD...TWIN CITIES... WILLMAR...LITTLE FALLS AND RED WING. IN WISCONSIN...BALSAM LAKE...RICE LAKE...CHIPPEWA FALLS...EAU CLAIRE AND MENOMONIE ARE INCLUDED. A SLIGHT RISK OF SEVERE STORMS IS INDICATED FOR THE REST OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. THE MAIN THREAT FROM ANY SEVERE STORMS ARE LARGE HAIL AND DAMAGING WINDS. THERE COULD ALSO BE A FEW ISOLATED TORNADOES AS WELL. LATE THIS AFTERNOON...A LOW PRESSURE AREA WAS LOCATED OVER WEST CENTRAL MINNESOTA WITH A COLD FRONT TRAILING SOUTHWARD INTO EASTERN NEBRASKA. THE AIRMASS AHEAD OF THIS FRONT WAS QUITE MOIST AND UNSTABLE. CLOUD COVER HAS LIMITED SOMEWHAT THE THREAT AT THIS TIME. HOWEVER...A STRONG PUSH OF COOLER AIR ALOFT WILL HELP TRIGGER MORE WIDESPREAD THUNDERSTORMS THIS EVENING OVER MUCH OF CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. THIS LOW PRESSURE SYSTEM IS FORECAST TO MOVE EAST INTO THE GREAT LAKES AND LOWER MISSISSIPPI RIVER VALLEY BY FRIDAY MORNING. CIVIL EMERGENCY MANAGERS AND WEATHER SERVICE SPOTTERS ARE ADVISED TO BE PREPARE FOR QUICK ACTIVATION. JVM
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:22 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 38 min |
| Jul 8, 7:00 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Nicollet | 45 min |
| Jul 8, 7:42 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 33 min |
| Jul 8, 6:54 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.